I'm from Sydney, Australia. I went to a dentist offering a special on dermal fillers. She suggested before dermal fillers I would need to have botox for my mouth frown to reduce the downward sagging appearance of my face. She said fillers would not relieve my mouth frown alone. It's day 5 after botox. The botox has only paralysed the left side of my chin, there is still strong movement in the right. When I smile the left corner turns downwards. What has caused this problem?
Corner of Smile Turns Down After Botox for Mouth Frown, What's The Cause?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 3
Botox and mouth muscles
I'm not sure what you mean by parlyzing the left side of the chin but the left corner turns downwards when smiling. That seems to mean that the left side is not paralyzed but the right was relaxed by botox but the left is overactive. You will need to be seen by a botox expert to make sense as to what muscles were affected.
Overinjection into the muscle
Botox takes 7-10 days for full effects, but quite simply what you have is overinjection into the muscles by the mouth on one side making it turn down and not function properly. In some cases, this will improve quickly; in other cases, if the toxin isn't fully in the muscle yet, it may actually get worse before it gets better. I'm sorry to tell you that. But injecting Botox anywhere near the mouth takes extreme care and superior injection technique. It should really only be done by board-certified physicians, and not anyone else, as the muscles near the mouth are difficult to inject and doing anything incorrectly there can make the muscles not work correctly, leading to the mouth and lips not working properly. Let's hope yours resolves quickly, but please don't do Botox by your mouth again, and see only a board-certified physician for any types of injections. Don't shop for specials - shop for experience.
Botox in the lower face is complicated
The facial musculature is very complex in the perioral region, with many small muscles that pull up, down, and outward. Be sure your injector has been trained specifically in facial anatomy and physiology. You need to see a medical doctor who is board certified in a facial subspecialty (plastic surgeon or dermatologist). It can take up to 2 weeks for Botox to achieve its final result, so some of your asymmetry may improve or resolve by then, but it sounds like you may have had some problem with toxin placement. This may be able to be improved or corrected by a skilled injector.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.